MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VHA
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the cysto-nephro videoscope was associated with a related complaint reporting that the oer-6 reprocessor unit could not drain water sufficiently when replacing the water filter.The customer further reported that this same issue occurred in a total of 17 oer-6 units at the facility.During a follow up, the customer was asked how often the water filter was replaced and the customer confirmed not every month but rather every half a year.The reported issue was discovered during reprocessing of the scope.There was no patient/user harm or injury reported due to the event.This medical device report (mdr) is being submitted because it was determined that the scope was reprocessed with an oer-6 reprocessor in which the filter was not placed at the recommended replacement time.
 
Additional Manufacturer Narrative
At this time, it has been indicated to olympus that the device will not be returned for testing and evaluation.Should additional information become available, or the evaluation is completed, a follow-up report will be submitted.Related complaints - (b)(6).Oer-6 olympus endoscope reprocessor, serial number (directly related) additional oer reprocessors and scopes associated with the reported event: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to d8.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the improper reprocessing occurred because the user did not carefully read the instruction manual and made a mistake in the management methods of the water filter replacement.The event can be detected/prevented by following the instructions for use which state: ¿chapter 7 routine maintenance 7.3 replacing the water filter (maj-2317) replace the water filter periodically, at least once in two months to prevent contamination of the rinse water.The water filter should also be replaced whenever the error code [e01] indicating water supply insufficiency is displayed.Caution replace the water filter at least once in two months.Otherwise, miscellaneous germs and stains in the water may contaminate the equipment and/or the endoscopes and prevent effective reprocessing.¿ olympus will continue to monitor field performance for this device.

Brand Name
CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17643104
Report Number3002808148-2023-09103
Device Sequence Number20847907
Product Code FAJ
UDI-Device Identifier04953170310508
UDI-Public04953170310508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VHA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown